Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 1, 2016, 5:07 AM CST for 14 counties in Texas. It took effect at Feb 1, 2016, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2016, 5:07 AM CST (11:07 UTC)
- In effect from
- Feb 1, 2016, 12:00 PM CST
- Expired
- Feb 1, 2016, 6:21 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 76 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 5:16 PM CST | NON-TSTM WND GST 64 | 1 Nw Lake Alan Henry, TX | RECORDED BY THE WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS84 KLUB 011107 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 507 AM CST MON FEB 1 2016 TXZ035>038-041>044-011915- /O.UPG.KLUB.FW.A.0003.160201T1800Z-160202T0200Z/ /O.NEW.KLUB.FW.W.0003.160201T1800Z-160202T0200Z/ LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- 507 AM CST MON FEB 1 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SHIFTING TO THE SOUTHWEST AND INCREASING TO 25 TO 45 MPH WITH GUSTS OF 45 TO 60 MPH. * HUMIDITY...14 TO 18 PERCENT. * FUELS...VERY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ025-026-030>032-040-011915- /O.NEW.KLUB.FW.W.0003.160201T1800Z-160202T0200Z/ HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-TERRY- 507 AM CST MON FEB 1 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE SOUTHEAST PANANDLE AND THE ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING. * WIND...WINDS SHIFTING TO THE SOUTHWEST THIS AFTERNOON AND INCREASING TO 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * HUMIDITY...DROPPING TO NEAR 15 PERCENT. * FUELS...EXTREMELY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
2 follow-up statements
016 WWUS84 KLUB 012100 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST MON FEB 1 2016 TXZ025-026-030>032-035>038-040>044-020200- /O.CON.KLUB.FW.W.0003.000000T0000Z-160202T0200Z/ HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING- TERRY-LYNN-GARZA-KENT-STONEWALL- 300 PM CST MON FEB 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING EAST OF A LINE FROM BROWNFIELD TO SILVERTON FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WINDS SHIFTING TO THE SOUTHWEST THIS AFTERNOON FOLLOWED BY A SECONDARY SHIFT TO WESTERLY. WINDS WILL INCREASE TO 25 TO 40 MPH WITH THE ARRIVAL OF SOUTHWESTERLY WINDS. * HUMIDITY...DROPPING TO NEAR 15 PERCENT WITH SOUTHWESTERLY WINDS. WHEN WINDS BECOME WESTERLY...HUMIDITY VALUES WILL RAPIDLY MOISTEN TO NEAR 50 PERCENT. * FUELS...EXTREMELY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
132 WWUS84 KLUB 020021 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 621 PM CST MON FEB 1 2016 TXZ025-026-030>032-035>038-040>044-020130- /O.CAN.KLUB.FW.W.0003.000000T0000Z-160202T0200Z/ HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING- TERRY-LYNN-GARZA-KENT-STONEWALL- 621 PM CST MON FEB 1 2016 ...RED FLAG WARNING IS CANCELLED FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. THE PACIFIC COLD FRONT MOVING THROUGH ROLLING PLAINS IS BRINGING GUSTY WESTERLY WINDS IN ITS WAKE. HOWEVER...COOLER TEMPERATURES AND HUMIDITIES ABOVE 15 PERCENT WILL PRECLUDE ADDITIONAL CRITICAL FIRE WEATHER THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN CANCELED. REGARDLESS...ANY FIRES THAT DEVELOP WITH HAVE THE POTENTIAL TO SPREAD RAPIDLY GIVEN THE MAGNITUDE OF THE WINDS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 1, 4:58 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 1, 4:58 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 458 AM CST MON FEB 1 2016 .SHORT TERM... STRONG UPPER LOW ROTATING THROUGH THE SOUTHERN ROCKIES WILL EJECT INTO THE PLAINS STATES TO OUR NORTH THIS EVENING.AS IT DOES...WE WILL HAVE A VERY TIGHT PRESSURE OVER THE REGION. THE 700MB GRADIENT IS IN A RANGE SUPPORTIVE OF 35-40 MPH SUSTAINED SURFACE WINDS WITH GUSTS ON THE ORDER OF 55-60 MPH. AS SUCH WE ARE UPGRADING THE HIGH WIND WATCH TO A WARNING WHICH WILL RUN FROM NOON TILL 6 PM. WE ALSO CONTINUE TO MENTION A SLIGHT CHANCE OF SHOWERS IN THE EXTREME SOUTHERN PANHANDLE...BUT ANY PRECIPITATION WILL PROBABLY BE MOSTLY IN THE FORM OF VIRGA AND THAT COULD EXTEND SOUTHWARD ACROSS THE ENTIRE AREA. ALTHOUGH WE HAVE A HIGH WIND WARNING IN EFFECT...WE WILL START OFF THE DAY WITH RELATIVELY MILD SOUTHEAST TO SOUTH WINDS. THE WINDS ARE EXPECTED TO SHIFT TO THE SOUTHWEST AND INCREASE SHARPLY AS A PACIFIC FRONT MOVES ACROSS THE REGION. THE HIGH WINDS ARE EXPECTED TO ENTER THE WESTERN SOUTH PLAINS AROUND NOON AND THEN SPREAD RAPIDLY EASTWARD. THE HIGH WINDS SHOULD APPROACH A LUBBOCK TO PLAINVIEW LINE BETWEEN 1 AND 2 PM AND CONTINUING EAST. WIND SPEEDS OFF THE CAPROCK SHOULD BE BELOW HIGH WIND CRITERIA. .LONG TERM... COOLER AND BREEZY CONDITIONS BEHIND THE DEPARTING WIND STORM ON TUESDAY LOOK ON TRACK. DRY LOWER LEVELS BUT AN APPROACHING DISTURBANCE WILL INTERACT WITH THE SLOPED FRONT OVER EASTERN NEW MEXICO INTO OUR WESTERN ZONES EARLY WEDNESDAY TO DEVELOP LIFT IN THE 700 MB AREA...STILL CAPABLE OF LIGHT SNOW SHOWERS SUPPOSING LIFT PERSISTS LONG ENOUGH TO SATURATE LOWER LEVELS AT LEAST SOMEWHAT. EITHER WAY...ONLY TRACE AMOUNTS ARE EXPECTED AT BEST. LATER WEDNESDAY SHOULD REMAIN CHILLY WITH LIGHT WINDS WHILE MODEST WARMING IS EXPECTED THURSDAY PERHAPS INTO FRIDAY. SOLUTIONS ARE MORE WOUND-UP WITH THE NEXT BALL OF ENERGY EXPECTED TO DIVE SOUTHEAST TOWARDS THE SOUTHERN ROCKIES AND HIGH PLAINS ON FRIDAY. AIRMASS SHOULD BE QUITE DRY IN LOWER LEVELS GOING IN. BUT ASSUMING AGAIN THAT AT LEAST MODERATELY STRONG DEEP LIFT OCCURS AS CURRENTLY INDICATED THURSDAY NIGHT INTO FRIDAY...WE CAN ACCEPT A MINIMAL MENTION OF LIGHT RAIN OR SNOW SHOWERS FRIDAY AS SPAT OUT BY OUR BLENDED SOLUTIONS. CURRENT RUNS NOW SHOW POTENTIAL FOR MODEST WARMING BY SUNDAY IN ADVANCE OF ANOTHER CARVING-TYPE UPPER TROUGH AND COOLING EARLY OF THE NEXT WEEK. SO...AN ACTIVE PATTERN IS EXPECTED THROUGH THE WEEK ALTHOUGH LACKING MOISTURE AND THUS POTENTIAL FOR MORE NOTABLE WEATHER. RMCQUEEN && .FIRE WEATHER... HIGH WINDS AND LOW HUMIDITIES ARE SUPPORTIVE OF A RED FLAG WARNING FOR THE SOUTHERN AND EASTERN HALF OF THE AREA. BECAUSE OF THE STRENGTH OF THE WINDS...ANY FIRES THAT DO BREAK OUT WILL HAVE THE POTENTIAL TO SPREAD EXPLOSIVELY. SINCE WINDS ARE EXPECTED TO REMAIN HIGH THROUGH EARLY EVENING WITH HUMIDITIES ALSO SLOW TO RECOVER...WE WILL LET THE RED FLAG WARNING CONTINUE UNTIL MID EVENING. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR TXZ025-026-030>032-035>038-040>044. HIGH WIND WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR TXZ021>024-027>030-033>036-039>041. && 04/05
Hazardous weather outlook, Jan 31, 6:01 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 601 PM CST SUN JAN 31 2016 TXZ021>044-020015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 601 PM CST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...A POWERFUL STORM SYSTEM WILL MOVE OVER THE TEXAS PANHANDLE AND SUBJECT AREAS ON THE CAPROCK TO A POTENTIAL HIGH WIND EVENT WITH SUSTAINED WESTERLY WINDS AROUND 40 MPH. BLOWING DUST IS ALSO LIKELY ON MONDAY ALONG WITH THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHERN AREAS. A HIGH WIND WATCH IS IN EFFECT MONDAY FOR AREAS ON THE CAPROCK...WHILE A FIRE WEATHER WATCH EXTENDS FROM THE SOUTHERN SOUTH PLAINS THROUGH THE SOUTHERN ROLLING PLAINS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:08 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 10 hr |
| Feb 1, 2:56 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.